MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number DR4064
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.However, an image was provided for review.The investigation of the reported event is currently underway.(expiry date: 03/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured at 24 atm on the third inflation attempt.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one dorado pta catheter has returned for evaluation.On the visual evaluation of the device it appeared bloody.Peeled pebax has noted on the balloon.No other specific anomalies noted on the device.On the functional evaluation of the device the guidewire has flushed and an in-house guide-wire has inserted through the device without any issue.On further the balloon inflated with in-house presto inflation device.On inflating the balloon at 8 atm, the balloon inflated uniformly, no leaks no rupture noted and maintained the pressure.Then the balloon tried to inflate to 24 atm, on reaching 20 atm.Water leaks noted at the glue joint at the proximal end of the balloon.Under microscopic examination it has noted a circumferential break noted at the proximal joint, then the balloon deflated without any issue.Therefore, the reported balloon rupture was unconfirmed as no rupture was noted to the inflated balloon and it deflated without any issues.However, the investigation is confirmed for the identified break as water leak was noted at the glue joint of the balloon.The investigation is also confirmed for peeled pebax, as balloon was noted to have pebax deformation during visual evaluation.A image reviewed and it shows very low quality image from a procedure of the forearm without a date provided.This image show a balloon catheter over a wire that has a balloon that is fully inflated without rupture demonstrated.Based on the submitted image, the reported balloon rupture can not be confirmed.A definitive root cause for the balloon rupture, peeled pebax and glue joint break could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: (expiry date: 03/2023).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
DORADO PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key10874554
Report Number2020394-2020-20528
Device Sequence Number19784089
Product Code LIT
UDI-Device Identifier00801741058714
UDI-Public(01)00801741058714
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDR4064
Device Catalogue NumberDR4064
Device Lot Number93QE0033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2020
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;